Massachusetts, 2010

Damaging Winds and Lightning Strike in Massachusetts, August 16, 2010

August 16, 2010 · NWS BOX · 7 events in 3 counties and zones

A warm front moved northward through Southern New England during the morning hours, bringing a warm, moist airmass over the area. Then a cold front swept across during the afternoon, producing showers and thunderstorms over much of the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$36,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A warm front moved northward through Southern New England during the morning hours, bringing a warm, moist airmass over the area. Then a cold front swept across during the afternoon, producing showers and thunderstorms over much of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 16, 1:19 PM EST, 4 minutes earlier.

Area forecast discussion, Aug 16, 1:19 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
219 PM EDT MON AUG 16 2010

.SYNOPSIS...
COLD FRONT WILL CROSS SOUTHERN NEW ENGLAND THIS EVENING AND THEN STALL
OR DISSIPATE NEAR THE SOUTH COAST ON TUESDAY. WEAK HIGH PRESSURE
MOVES IN FOR WEDNESDAY...THEN A COASTAL LOW PRESSURE MAY AFFECT
SOUTHERN NEW ENGLAND THURSDAY WITH MORE SHOWERS AND THUNDERSTORMS.
MAINLY DRY WEATHER IS EXPECTED FOR THE END OF THIS WEEK INTO THE
EARLY PART OF THIS WEEKEND. ANOTHER LOW PRESSURE SYSTEM MAY BEGIN
TO AFFECT SOUTHERN NEW ENGLAND FROM THE WEST SUNDAY INTO EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAIN FORECAST CHALLENGE FOR TODAY REVOLVES AROUND THE COVERAGE OF
THUNDERSTORMS AND THEIR INTENSITY.

STRONG/SVR TSTM CLUSTER MOVING INTO BERKSHIRE COUNTY AT 18Z. CT
RIVER VALLEY REMAINS UNDER STRATUS AND SO SUSPECT WILL SEE
WEAKENING AS TSTMS MOVE E OF BERKSHIRES.

FROM THIS MORNING...THERE ARE SEVERAL FACTORS THAT MAKE STRONG CONVECTION
POTENTIAL A TOUGH CALL. AS NOTED IN THE PRIOR AFD...LOOKS LIKE
BEST SHORT WAVE FORCING FOR CURRENT ACTIVITY WILL BE A LITTLE
NORTH OF AREA BUT WARY THAT WE WILL BE CLIPPED AT LEAST ACROSS SW
NH. SNE IS RATHER SOLIDLY PACKED WITH LOW CLOUDS AT 14Z WITH NO
SUBSTANTIAL BREAKS SHOWING UP YET...AND MORE OF A S VERSUS SW WIND
ATTM. STILL THINK WE WILL GRADUALLY BEGIN BREAKING AT LEAST
PARTIALLY OPEN INTERIOR SECTIONS AFTER ABOUT 18Z. IF WE DO BREAK
OUT...SBCAPES WOULD PROBABLY QUICKLY INCREASE TO AROUND 2000 J/KG
GIVEN EXPECTED DEWPOINTS IN UPPER 60S/LOWER 70S.

LOOKS AS THOUGH MID LEVEL LAPSE RATES SHOULD STEEPEN SOME LATE
THIS AFTERNOON AND EVENING BETWEEN WARM ADVECTION AT LOWER LEVELS
AND SLIGHT COOLING WITH PASSING SHORT WAVE ENERGY ALOFT. THERE
SEEMS TO BE SOME HINT IN MOST MODELS OF AN AREA OF GREATER
INSTABILITY OVER NE MA THIS EVENING.

WIND FIELD ARE RELATIVELY STRONG WITH HINT OF SNE BEING IN RIGHT
REAR QUAD OF AN EXITING JET AND A STRONGER JET NOSING INTO
SOUTHEAST NY. THE CURRENT CONVECTION OVER UPSTATE NY APPEARS
SITUATED AT LEADING EDGE OF MID LEVEL JET. THE MID LEVEL JET IS
SHOWN BY ALL MODELS TO CONTINUE INTO OUR COUNTY WARNING AREA BUT
WEAKEN AS IT CROSSES THE AREA. FOR NOW...THINK NW MA AND SW NH
PROBABLY BEST SITUATED FOR STRONG/SEVERE CONVECTION THIS AFTERNOON

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
SHOWER AND THUNDERSTORM ACTIVITY COULD PERSIST WELL INTO THE NIGHT
AS THE COLD FRONT SLOWS DOWN AND WEAKENS AND ANOTHER SHORT WAVE
TROF APPROACHES. WOULDN/T BE SURPRISED TO SEE SOMEWHAT OF A
REGENERATION OF CONVECTION ACROSS SOUTHEAST ZONES LATER AT NIGHT.
THEREFORE...WILL CONTINUE WITH CHANCE POPS IN THE SOUTH WHILE
CLEARING THINGS OUT IN THE WEST/NORTHWEST.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH WEDNESDAY...THEN DIVERGE
INTO SEVERAL SOLUTIONS HEADING INTO THIS WEEKEND. TIMING DIFFERENCES
ALSO COMPLICATE THE FORECAST. THE GREATEST DIFFERENCES ARE IN THE
WEEKEND FORECAST WHEN THERE ARE FAIRLY MAJOR DIFFERENCES FROM RUN
TO RUN AS WELL AS AMONGST THE MODELS. DECIDED TO MINIMIZE THESE
DIFFERENCES BY USING A BLEND OF VARIOUS MODELS. USED A 00Z GFS/NAM
BLEND FROM TUESDAY INTO WEDNESDAY...THEN SWITCHED TO A BLEND OF
THE 00Z GFS/12Z ECMWF WEDNESDAY NIGHT INTO SUNDAY.

DID TAKE A QUICK LOOK AT THE 00Z ECMWF...WHICH ARRIVES ABOUT 3 AM
IN OUR SYSTEM...AND IT MORE CLOSELY RESEMBLES THE 00Z GFS INTO
THURSDAY. THAT SAID...STILL SOME TRACK AND TIMING DIFFERENCES TO
IRON OUR OVER THE NEXT COUPLE OF DAYS.

EXPECTING A COLD FRONT TO LINGER JUST SOUTH OF NEW ENGLAND
TUESDAY, THERE MAY BE SCATTERED SHOWERS LINGERING AROUND CAPE COD
AND THE ISLANDS EARLY IN THE DAY...BUT MOST OF SOUTHERN NEW
ENGLAND SHOULD BE DRY. SEASONABLE TEMPERATURES EXPECTED.

MODELS TRY TO NUDGE A WEAK HIGH PRESSURE EAST WEDNESDAY...BUT NOT
THINKING THERE WILL BE MUCH SUCCESS. JUST ABOUT ALL 00Z MODEL
SOLUTIONS DEVELOP A REX BLOCK OVER THE DAVIS STRAIGHT BY MONDAY
NIGHT...THEN TRANSITIONS INTO AN OMEGA BLOCK BY WEDNESDAY. THIS
PLACES SOUTHERN NEW ENGLAND BENEATH THE BROAD WESTERN MID LEVEL
TROUGH INTO THIS WEEKEND. THIS MEANS AT LEAST A SLIGHT CHANCE OF
SHOWERS AT JUST ABOUT ANY TIME FOR THE END OF THIS WEEK INTO THIS
WEEKEND. THERE ARE A COUPLE OF PERIOD WITH A GREATER RISK OF THESE
SHOWERS THAN OTHERS.

THE FIRST IS ASSOCIATED WITH A LOW PRESSURE OFF THE MID-ATLANTIC
COAST. THIS LOW PRESSURE IS FORECAST TO APPROACH SOUTHERN NEW
ENGLAND LATE WEDNESDAY INTO THURSDAY. GIVEN THE SLOW-MOVING MID
LEVEL FLOW...COULD SEE SOME RAINFALL LINGER INTO THURSDAY NIGHT.
THE AREAS MOST LIKELY TO SEE RAINFALL FROM THIS SYSTEM WILL BE THE
SOUTH COAST OF MA..RI AND NORTHERN CT. A HIGH PRESSURE ACROSS
EASTERN CANADA TRIES TO NUDGE IN FRIDAY...WHICH COULD TURN OUT TO
BE A DRY DAY.

THE NEXT SYSTEM COULD IMPACT SOUTHERN NEW ENGLAND THIS WEEKEND.
THE 00Z GFS IS MUCH QUICKER BRINGING THIS LOW PRESSURE EAST THAN
THE 00Z ECMWF. USED THE CONSENSUS TIMING FOR NOW...BUT THE SLOWER
ECMWF TIMING MIGHT WORK OUT BETTER DEPENDING ON IF THE DOWNSTREAM MID
LEVEL BLOCK BREAKS DOWN. FOR NOW...WILL MENTION A CHANCE OF
SHOWERS SATURDAY NIGHT INTO SUNDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
REST OF THIS AFTERNOON...WIDESPREAD MVFR CIGS 1 THSD TO 2 THSD
FEET PERSISTING ACROSS MUCH OF CWA WITH PATCHES IFR CONDITIONS.
SCT SHOWERS AND TSTMS AHEAD OF A COLD FRONT THIS AFTERNOON AND
EVENING. THE TSTMS MAY BRIEFLY PRODUCE MVFR...EVEN IFR CONDITIONS
IN HEAVY RAIN...ALONG WITH THE POTENTIAL FOR STRONG SURFACE WIND
GUSTS...ESPECIALLY ACROSS WESTERN/NORTHERN MA AND SW NH. CURRENT
THINKING IS THAT MOST OF THE TSTMS SHOULD WEAKEN E OF BERKSHIRES
DUE TO LACK OF OR AT LEAST DELAYED SFC HEATING.

TONIGHT...MEDIUM CONFIDENCE IN WIDESPREAD MVFR CIGS/FOG DEVELOPING
WITH SCT AREAS OF IFR STATUS/FOG DEVELOPING. ELEVATED CONVECTION
MAY HOLD TOGETHER TO COAST BUT THINK ANY SVR THREAT SHOULD BE
MINIMAL.

KBOS TERMINAL...CIGS EVER SO GRADUALLY LIFTING ABOVE 3 THSD FT BY
19 OR 20Z. SCT SHOWERS AND TSTMS AFT 22Z MAY BRIEFLY LOWER CIGS
AND VSBYS TO MVFR LEVELS. SVR UNLIKELY DUE TO LACK OF SFC HEATING.

TUESDAY...HIGH CONFIDENCE OF CONDITIONS BECOMING VFR THROUGHOUT
REGION...ALTHOUGH LINGERING MVFR/IFR UNTIL 13 OR 14Z POSSIBLE IN
SHOWERS...STRATUS AND FOG ACROSS CAPE AND ISLANDS.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

WEDNESDAY...MODERATE CONFIDENCE.  MAINLY VFR.  MVFR/IFR CONDITIONS
POSSIBLE IN SCT SHRA/TSRA DURING THE AFTERNOON TOWARD THE SOUTH
COAST...AND IN PATCHY FOG OVERNIGHT.

THURSDAY...MODERATE CONFIDENCE.  MVFR/IFR CONDITIONS POSSIBLE IN SCT
SHRA/TSRA THROUGH THE PERIOD AND PATCHY FOG OVERNIGHT.

FRIDAY...MODERATE CONFIDENCE.  MAINLY VFR.

&&

.MARINE...
5 FT EASTERLY SWELL JUST OFFSHORE CONTINUES...AND WILL CONTINUE
SCA FOR THE OUTER WATERS. DO NOT EXPECT SWELL TO CLIMB MUCH ABOVE
5 FEET...ALTHOUGH WIND CHOP COMBINED WITH THE SWELL COULD BRING
SEAS TO 6 FEET IN SPOTS S AND E OF NANTUCKET.

SEAS WILL GRADUALLY DIMINISH TONIGHT.

OUTLOOK...TUESDAY THROUGH FRIDAY...

WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA...BUT SHOULD BUILD THURSDAY AS A COASTAL LOW PRESSURE
APPROACHES FROM NEAR DELAWARE.  SHOWERS AND THUNDERSTORMS ARE
POSSIBLE TUESDAY MORNING ALONG WITH PATCHY FOG. MORE SHOWERS
EXPECTED TO ARRIVE LATE WEDNESDAY INTO THURSDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EDT TUESDAY
     FOR ANZ250-254>256.

&&

SYNOPSIS...EKSTER
NEAR TERM...BELK/EKSTER/THOMPSON
SHORT TERM...EKSTER
LONG TERM...BELK
AVIATION...BELK/THOMPSON
MARINE...BELK/EKSTER/THOMPSON
Hazardous weather outlook, Aug 16, 11:27 AM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1227 PM EDT MON AUG 16 2010

CTZ002-MAZ002-003-008>011-NHZ011-012-015-171630-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1227 PM EDT MON AUG 16 2010

...SEVERE THUNDERSTORM WATCH 619 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL ACROSS THE
WATCH AREA FROM MID AFTERNOON TO EARLY EVENING. FREQUENT LIGHTNING
AND VERY HEAVY...ALBEIT BRIEF...DOWNPOURS MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-MAZ004>007-012>024-026-RIZ001>008-171630-
TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1227 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAIN AND GUSTY WINDS MAY
AFFECT SOME AREAS IN NORTHERN CONNECTICUT AS WELL AS CENTRAL AND
NORTHEAST MASSACHUSETTS DURING THE LATE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-171630-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1227 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

In the hours before

Special weather statement, Aug 16, 10:26 AM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1126 AM EDT MON AUG 16 2010

NHZ011-015-161630-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1126 AM EDT MON AUG 16 2010

...STRONG THUNDERSTORM IN NORTHWEST CHESHIRE COUNTY...

AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH NEAR
WALPOLE...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SURRY...GILSUM...MARLOW...
  STODDARD...WINDSOR...ANTRIM...HILLSBOROUGH...DEERING AND WEARE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4312 7185 4315 7167 4314 7165 4307 7164
      4306 7162 4304 7162 4301 7244 4308 7245
      4314 7214 4313 7213 4313 7204 4316 7203
      4319 7189

JWD

The radar

The Albany radar (KENX), 90 km away, was scanning. The volume nearest the first event began at 18:21 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Hampshire

When
August 16, 1:23 PM EST
Where
Hampshire County, Middlefield
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.350, -73.020

A six to eight inch diameter tree on Skyline Trail was downed by thunderstorm winds.

Thunderstorm Wind, Hampshire

When
August 16, 1:45 PM EST
Where
Hampshire County, Middlefield
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
42.350, -73.020

Trees on Town Hill Road were downed by thunderstorm winds.

Thunderstorm Wind, Hampshire

When
August 16, 2:03 PM EST
Where
Hampshire County, Easthampton to Westhampton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
42.270, -72.680

Several trees were downed, including one on Pisgah Road in Easthampton.

Thunderstorm Wind, Hampden

When
August 16, 2:28 PM EST
Where
Hampden County, 1.24 mi SW of North Wilbraham
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
42.140, -72.440

A tree and wires on Lake Drive were downed by thunderstorm winds.

Thunderstorm Wind, Hampden

When
August 16, 2:29 PM EST
Where
Hampden County, 0.67 mi S of (Cef)westovr Afb Chi
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
42.190, -72.530

The Automated Weather Observing System at Westover Air Force Base in Chicopee, MA (KCEF) recorded a wind gust of 59 mph. No damage was reported.

Thunderstorm Wind, Hampshire

When
August 16, 2:34 PM EST
Where
Hampshire County, 0.51 mi W of Bay State
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
42.330, -72.680

Wires on Locust Street between Pine and Main Streets were downed by thunderstorm winds.

Lightning, Worcester

When
August 16, 3:45 PM EST
Where
Worcester County, 0.43 mi NW of South Worcester
Property damage
$10,000
Reported by
Newspaper
Coordinates
42.254, -71.806

Lightning struck a building on Gold Street, blowing out the electrical panels of the building and starting a small fire.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2010Every state in 2010This day in weather historyWarnings in Massachusetts, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257990, 257992, 257991, 257994, 257995, 257996, 258003.